Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 353, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 3, 2011, 11:31 PM EDT for 5 counties in Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 11:31 PM EDT (03:31 UTC)
- Expired
- Sep 4, 2011, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Delaware County, OH, Franklin County, OH, Madison County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:14 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 3, 8:14 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EDT SAT SEP 3 2011 .SYNOPSIS... HOT AND HUMID WEATHER WILL ABATE OVER THE WEEKEND AS CLOUDS INCREASE AND AN ADVANCING COLD FRONT PUSHES TOWARD THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A SLOW MOVING COLD FRONT AS IT DROPS SOUTHEAST THROUGH THE REGION ON SUNDAY. CONSIDERABLY COOLER AIR WILL FOLLOW BEHIND THE FRONT EARLY INTO THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... NUMEROUS BOUNDARIES ARE STILL EVIDENT ON RADAR ACROSS THE NORTHWEST HALF OF OUR FA. INSTABILITY WILL SLOWLY WEAKEN THROUGH THE OVERNIGHT HOURS...BUT TOUGH TO RULE OUT SOME LINGERING THUNDERSTORMS THROUGH THIS EVENING GIVEN SOME WEAK FORCING ALONG THE BOUNDARIES. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL THEN PUSH DOWN FROM THE NORTHWEST LATER TONIGHT AHEAD OF ADVANCING COLD FRONT. AHEAD OF THE FRONT...OVERNIGHT LOWS WILL REMAIN WARM...GENERALLY IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... AS THE TROUGH BECOMES MORE PRONOUNCED THROUGH SUNDAY...IT SLOWS DOWN ON THE BACK SIDE OF THE HIGH. AS A RESULT...HAVE PROLONGED CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY AND INTO EARLY MONDAY WITH THE ASSOC SFC FRONT MOVING MORE SLOWLY THROUGH THE REGION. BOTH THE GFS AND ECMWF DO NOT HAVE THE UPR TROUGH LAGGING QUITE AS MUCH AS PREVIOUS RUNS. BUT WITH UPR LOW AND LEE REMNANTS CUTTING OFF AND PUSHING NE INTO SE OHIO VALLEY...AS SHOWERS LINGERING FROM THE POST FRONTAL TROUGH BEGIN TO EXIT THE FCST AREA BY MONDAY NIGHT...THE UPR LOW WILL BRING SLOWLY INCREASING PRECIP CHANCES BY DAYBREAK ON TUESDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... COMPLICATED INTERACTIONS BETWEEN NORTHERN STREAM AND REMNANTS OF TROPICAL STORM WILL OCCUR THROUGH THE MIDDLE OF THE WEEK. BUT MEDIUM RANGE MODELS ARE IN A BROAD CONSENSUS THAT A CLOSED UPPER LOW WILL EVENTUALLY DRIFT NORTH FROM THE GULF COAST STATES INTO THE OHIO VALLEY. THIS WILL RESULT IN QUITE A BIT OF CLOUD COVER SPREADING INTO THE REGION. THERE WILL ALSO BE A PRETTY GOOD CHANCE OF SHOWERS PARTICULARLY ON THE EAST SIDE OF THE LOW. GIVEN LATEST FORECAST POSITIONS THAT WOULD PUT HIGHER POPS IN THE EASTERN PART OF THE FORECAST AREA TUESDAY NIGHT INTO THURSDAY. APPEARS THAT UPPER LOW WILL BECOME QUASI-STATIONARY AND SLOWLY WEAKEN THROUGH THE END OF THE WEEK. SO CONDITIONS WILL GRADUALLY IMPROVE WITH PRECIPITATION DECREASING IN COVERAGE. CLOUD COVER AND MOISTURE WILL RESULT IN SMALLER DIURNAL RANGES IN TEMPERATURE. HIGHS WILL BE WELL BELOW NORMAL DURING THE MIDDLE OF THE WEEK AND THEN SLOWLY MODERATE TOWARDS THE WEEKEND. LOWS WILL BE NEAR OR SLIGHTLY BELOW SEASONAL AVERAGE. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SEVERAL OUTFLOW BOUNDARIES ARE STILL FLOATING AROUND AND THIS MAY BE ENOUGH TO SPARK A STRAY SHOWER OR THUNDERSTORM THROUGH THIS EVENING. THE BEST CHANCE FOR THIS WOULD APPEAR TO BE TO THE NORTHWEST OF INTERSTATE 71. OTHERWISE...WE COULD SEE SOME PARTIAL CLEARING AS WE HEAD INTO THE OVERNIGHT HOURS..ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE AREA...AND THIS MAY ALLOW FOR SOME PATCHY MVFR FOG DEVELOPMENT. COLD FRONT WILL DROP DOWN FROM THE NORTHWEST THROUGH THE DAY ON SUNDAY. MODELS DIFFER SOME ON HOW FAST THE FRONT WILL ACTUALLY PUSH THROUGH AND DEPENDING ON TIMING...PCPN COULD LINGER AT THE TAF SITES THROUGH MUCH OF THE DAY ON SUNDAY. WILL THEREFORE LINGER A VCTS THROUGH A GOOD PART OF THE LATTER PART OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS POSSIBLE INTO SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JDR NEAR TERM...JGL SHORT TERM...JDR LONG TERM... AVIATION...JGL
Hazardous weather outlook, Sep 3, 10:48 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1048 PM EDT SAT SEP 3 2011 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>063-070>072-077-050300- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- BUTLER-WARREN-CLINTON-HAMILTON- 1048 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MODERATELY UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS WILL PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ094>100-OHZ064-065-073-074-078>082-088-050300- OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY- FAIRFIELD-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1048 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 3, 9:57 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT SAT SEP 3 2011
OHZ060>062-070-071-040245-
BUTLER OH-GREENE OH-MONTGOMERY OH-PREBLE OH-WARREN OH-
957 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...
SOUTHEASTERN PREBLE...MONTGOMERY...WESTERN GREENE AND NORTHEASTERN
BUTLER COUNTIES THROUGH 1045 PM EDT...
AT 954 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
JACKSONBURG...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SOUTH MIDDLETOWN...
GRATIS...MIDDLETOWN...FRANKLIN...CARLISLE...SPRINGBORO...
MIAMISBURG...WEST CARROLLTON...MORAINE...TROTWOOD...OAKWOOD AND
NORTHRIDGE.
ALSO...POAST TOWN HEIGHTS...FARMERSVILLE...GERMANTOWN...NEW
LEBANON...BROOKVILLE...DREXEL...WOODBOURNE-HYDE PARK AND UNION ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3992 8437 3992 8432 3969 8399 3939 8450
3953 8465Local storm report, Sep 3, 10:22 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1022 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST VANDALIA 39.88N 84.19W
09/03/2011 E60 MPH MONTGOMERY OH TRAINED SPOTTER
&&
ALANRLocal storm report, Sep 3, 10:58 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST DONNELSVILLE 39.92N 83.95W
09/03/2011 E60 MPH CLARK OH TRAINED SPOTTER
&&
ALANRSpecial weather statement, Sep 3, 11:17 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1117 PM EDT SAT SEP 3 2011
OHZ042-051-060-040415-
DARKE OH-MIAMI OH-PREBLE OH-
1117 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...WESTERN MIAMI
AND SOUTHERN DARKE COUNTIES THROUGH 1215 AM EDT...
AT 1116 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ELDORADO...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW MADISON...ARCANUM
AND GREENVILLE.
ALSO...ELDORADO...WEST MANCHESTER...CASTINE...WAYNE LAKES...ITHACA...
GORDON...ABBOTTSVILLE AND PITSBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3994 8481 4017 8455 4000 8435 3992 8448
3992 8449 3991 8449 3977 8469 3991 8482Special weather statement, Sep 3, 11:22 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1122 PM EDT SAT SEP 3 2011
INZ080-KYZ089-090-094-040415-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-
1122 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GALLATIN...
CARROLL...NORTHWESTERN OWEN AND SWITZERLAND COUNTIES THROUGH 1215 AM
EDT...
AT 1120 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST
OF INTERSTATE 71 AT MILE MARKER 40...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...VEVAY AND
WARSAW.
ALSO...LOCUST...PRESTONVILLE...ENGLISH...GENERAL BUTLER STATE PARK...
LANGSTAFF...WORTHVILLE...BRAYTOWN AND EASTERDAY ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3875 8526 3870 8521 3877 8521 3888 8499
3870 8479 3869 8478 3865 8478 3857 8508
3859 8509 3858 8521 3863 8523 3871 8532Special weather statement, Sep 3, 11:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1125 PM EDT SAT SEP 3 2011
OHZ051-061-040430-
MIAMI OH-MONTGOMERY OH-
1125 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY AND
SOUTHWESTERN MIAMI COUNTIES THROUGH 1230 AM EDT...
AT 1124 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROOKVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ENGLEWOOD...WEST
MILTON...VANDALIA AND TIPP CITY.
ALSO...PHILLIPSBURG...FORT MCKINLEY...NORTHVIEW...GARLAND...UNION...
LUDLOW FALLS...GINGHAMSBURG AND PHONETON ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3990 8407 3975 8435 3986 8448 3990 8449
3992 8447 3992 8443 3995 8443 4006 8428The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:22 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 23 min |
| Sep 3, 8:38 PM EDT | Special Weather Statement | ILN | Champaign | 37 min |
| Sep 3, 8:40 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Sep 3, 8:42 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Miami, Shelby | 18 min |
| Sep 3, 9:57 PM EDT | Special Weather Statement | ILN | Montgomery | 48 min |
| Sep 3, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 42 min |
| Sep 3, 10:20 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 40 min |
| Sep 3, 10:39 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 51 min |
| Sep 3, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Madison, Miami | 43 min |
| Sep 3, 11:10 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Shelby | 50 min |
| Sep 3, 11:17 PM EDT | Special Weather Statement | ILN | Darke | 58 min |
| Sep 3, 11:25 PM EDT | Special Weather Statement | ILN | Montgomery | 65 min |
| Sep 3, 11:53 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 52 min |
| Sep 4, 12:05 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 40 min |
| Sep 4, 12:18 AM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Hardin, Logan, Union | 3 hr |
| Sep 4, 12:40 AM EDT | Areal Flood Advisory | ILN | Miami, Montgomery | 2 hr |
| Sep 4, 12:50 AM EDT | Special Weather Statement | ILN | Franklin, Madison | 40 min |
| Sep 4, 1:03 AM EDT | Special Weather Statement | ILN | Hamilton | 27 min |
| Sep 4, 2:35 AM EDT | Special Weather Statement | ILN | Clark, Madison | 55 min |
| Sep 4, 2:37 AM EDT | Special Weather Statement | ILN | Warren | 53 min |
| Sep 4, 2:39 AM EDT | Special Weather Statement | ILN | Hamilton | 66 min |
| Sep 4, 2:51 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 39 min |
| Sep 4, 3:32 AM EDT | Special Weather Statement | ILN | Delaware, Franklin | 58 min |
| Sep 4, 5:00 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 60 min |
| Sep 4, 5:46 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 35 min |
| Sep 3, 11:22 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 53 min |
| Sep 4, 5:42 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Pendleton, Robertson | 63 min |
| Sep 4, 1:11 AM EDT | Special Weather Statement | ILN | Switzerland | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.